MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133FX-15-T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: temporary device - natrelle® 133 tissue expanders are temporary devices, and are not to be used for permanent implantation or beyond 6 months.Tissue expanders should be removed once adequate tissue has developed.Tissue expansion in breast reconstruction typically requires four to six months.The total expansion period will vary depending on patient tolerance, tissue tolerance, and desired tissue expansion.Tissue expander labeling: device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.Avoiding damage during surgery extreme - care should be taken to avoid damage to the tissue expander during surgery.Possible sources of damage include sharp surgical instruments such as scalpels and needles used during the initial surgery, subsequent filling, or hematoma/fluid evacuation.A sterile back-up tissue expander must be readily available at the time of surgery in the event that damage occurs.Products must be carefully inspected for leaks or nicks prior to use.Do not attempt to repair damaged products.
 
Event or Problem Description
Healthcare professional reported right side device removal due to "surgeon puncturing device during inflation".Additionally, the tissue expander was implanted for 11 months.

Brand Name
STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7890864
Report Number9617229-2018-07175
Device Sequence Number1939552
Product Code LCJ
UDI-Device Identifier10888628004320
UDI-Public10888628004320
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Catalogue Number133FX-15-T
Device Lot Number3064020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR